advertisement
Question
Posted by: Gym-er | 2011/04/13

Asthma, beta agonists and heart health

Good day Doc

Iam a 27 yr old female and I am currently on salbutamol inhaler. I try to work out everyday but I am concerned about the .effects of this drug on my heart long term. Am I not going to have some tachycardia or any kind of damage to my heart.

Please advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Gym-er
No Salbutamol will not damage your heart - it has side effects of causing palpitations but this is just due to the specific receptors it targets. Gold standard treatment is actually to be on a long term cortisone or long acting beta agonist inhaler twice daily if you get asthma symptoms every day.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011/04/13

Hallo Gym-er
No Salbutamol will not damage your heart - it has side effects of causing palpitations but this is just due to the specific receptors it targets. Gold standard treatment is actually to be on a long term cortisone or long acting beta agonist inhaler twice daily if you get asthma symptoms every day.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement